Advertisement

Automation and Remote Control

, Volume 80, Issue 7, pp 1288–1293 | Cite as

On the Existence of an Integer Solution to the Relaxed Weber Problem for a Tree Network

  • A. V. PanyukovEmail author
Optimization, System Analysis, and Operations Research

Abstract

The problem of finding an optimal location of the vertices of a tree network in an assembly space representing a finite set is considered. The optimality criterion is the minimum total cost of location and communications in all points of this space. Different vertices of the tree can be located in a single point of the assembly space. This problem is well-known as the Weber problem. The representation of the Weber problem as a linear programming problem is given. It is proved that the set of all optimal solutions to the corresponding relaxed Weber problem for the tree network contains an integer solution. This fact can be used to improve the efficiency of algorithms for the problems differing from the Weber problem by the presence of additional constraints: it allows us to find the optimal value of the objective function, which in turn significantly reduces the complexity of calculating the optimal solution itself, e.g., by the branch-and-bound method.

Keywords

location problem integer linear programming problem, relaxed problem computational complexity polynomial algorithm 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was supported by the Competitiveness Enhancement Program “5-100-2020” in accordance with Decree no. 211 of the Government of the Russian Federation, State contract no. 02.A03.21.0006.

References

  1. 1.
    Beresnev, V.L., Diskretnye zadachi razmeshcheniya i polinomy ot hulevykh peremennykh (Discrete Location Problems and Polynomials of Boolean Variables), Novosibirsk: Inst. Mat., Sib. Otd. Ross. Akad. Nauk, 2005.Google Scholar
  2. 2.
    Nickel, S. and Puerto, J., Location Theory, Berlin: Springer-Verlag, 2005.zbMATHGoogle Scholar
  3. 3.
    Panyukov, A.V. and Pelzwerger, B.V., Polynomial Algorithms to Finite Weber Problem for a Tree Network, J. Comput. Appl. Math., 1991, vol. 35, pp. 291–296.  https://doi.org/10.1016/0377-0427(91)90215-6 MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Panyukov, A.V., Lhe Relaxation Polyhedron of Weber Problem, in Non-smooth and Discontinuous Problems of Control and Optimization, Chelyabinsk: Chelyab. Gos. Univ., 1998, pp. 171–174.Google Scholar
  5. 5.
    Panyukov, A.V., Location of a Tree Network for a Finite Set, Abstracts of the Seventh Czech-Slovak International Symposium on Graph Theory, Combinatorics, Algorithms and Applications, Kosice, Slovakia, Safary University, 2013, pp. 64–65.Google Scholar
  6. 6.
    Knuth, D.E., Estimating the Efficiency of Backtracking Programs, Math. Comput., 1975, vol. 29, pp. 121–136.CrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.South Ural State University (National Research University)ChelyabinskRussia

Personalised recommendations